Alert archive / Alabama / Small Craft Advisories in 2008
Small Craft Advisory 42, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Oct 5, 2008, 7:18 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2008, 7:18 AM CDT (12:18 UTC)
- Expired
- Oct 6, 2008, 10:24 AM CDT
- In force
- 27 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
415 WHUS74 KMOB 051218 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 718 AM CDT SUN OCT 5 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BEYOND 20 MILES OFFSHORE... .THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS SOUTH FLORIDA HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS AROUND 20 KNOTS AND SEAS TO 7 FEET WERE NOTED ACROSS THE OFFSHORE WATERS BEYOND 20 MILES OFFSHORE. GMZ670-675-052030- /O.NEW.KMOB.SC.Y.0042.081005T1218Z-081005T2200Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 718 AM CDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. EASTERLY WINDS AROUND 20 KNOTS ALONG WITH SEAS BETWEEN 5 AND 7 FEET WILL CONTINUE THIS MORNING AND INTO THE LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
173 WHUS74 KMOB 051544 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1044 AM CDT SUN OCT 5 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BEYOND 20 MILES OFFSHORE... .THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS SOUTH FLORIDA HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS AROUND 20 KNOTS AND SEAS TO 7 FEET WERE NOTED ACROSS THE OFFSHORE WATERS BEYOND 20 MILES OFFSHORE. GMZ670-675-052200- /O.CON.KMOB.SC.Y.0042.000000T0000Z-081005T2200Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1044 AM CDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... EASTERLY WINDS AROUND 20 KNOTS ALONG WITH SEAS BETWEEN 5 AND 7 FEET WILL CONTINUE THROUGH LATE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
215 WHUS74 KMOB 052103 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 403 PM CDT SUN OCT 5 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BEYOND 20 MILES OFFSHORE... .THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS THE GULF OF MEXICO HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 8 FEET WERE NOTED ACROSS THE COASTAL WATERS. GMZ630-650-655-060515- /O.EXB.KMOB.SC.Y.0042.000000T0000Z-081006T2100Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- 403 PM CDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY... THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS THE GULF OF MEXICO HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS AROUND 20 KNOTS WERE NOTED ACROSS MOBILE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ670-675-060515- /O.EXT.KMOB.SC.Y.0042.000000T0000Z-081006T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 403 PM CDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY... THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS THE GULF OF MEXICO HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 8 FEET WERE NOTED ACROSS THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
332 WHUS74 KMOB 060320 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1020 PM CDT SUN OCT 5 2008 ...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BEYOND 20 MILES OFFSHORE... .THE INTERACTION BETWEEN A SURFACE HIGH PRESSURE RIDGE OVER THE MARINE AREA AND A LOW PRESSURE TROUGH ACROSS THE GULF OF MEXICO HAS INCREASED THE SURFACE WINDS AND CONTRIBUTED TO BUILDING SEAS. EASTERLY WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 8 FEET WERE NOTED ACROSS THE COASTAL WATERS. GMZ630-650-655-670-675-061130- /O.CON.KMOB.SC.Y.0042.000000T0000Z-081006T2100Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1020 PM CDT SUN OCT 5 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT MONDAY. WINDS OF 20 TO 25 KNOTS WERE CREATING SEAS UP TO 8 FEET IN HEIGHT...ESPECIALLY OVER OFFSHORE WATERS. THESE CONDITIONS WILL LAST INTO MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
768 WHUS74 KMOB 061105 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 605 AM CDT MON OCT 6 2008 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY... .THE PRESSURE DIFFERENCE BETWEEN A SURFACE RIDGE OF HIGH PRESSURE FROM THE SOUTHWEST ATLANTIC INTO THE EAST GULF AND A WEAK LOW PRESSURE TROUGH ACROSS THE CENTRAL GULF OF MEXICO HAS ALLOWED MODERATE EASTERLY WINDS TO PERSIST. THE LONG EASTERLY FETCH HAS RESULTED IN HIGH SEAS. GMZ630-650-655-670-675-061915- /O.CON.KMOB.SC.Y.0042.000000T0000Z-081006T2100Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 605 AM CDT MON OCT 6 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. EASTERLY WINDS NEAR 20 KNOTS WITH OCCASIONALLY HIGHER GUSTS WILL MAINTAIN SEA HEIGHTS TO NEAR 7 FEET...ESPECIALLY OVER THE OFFSHORE WATERS BEYOND 20 MILES OF THE SHORELINE TODAY. THESE CONDITIONS ARE FORECAST TO CONTINUE INTO MID AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS SEA CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
871 WHUS74 KMOB 061524 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1024 AM CDT MON OCT 6 2008 ...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS...AND SEAS ARE NEAR 6 FEET WELL OFFSHORE. SMALL CRAFT SHOULD STILL EXERCISE CAUTION TODAY AND TONIGHT GIVEN THE BREEZY EAST TO SOUTHEAST WINDS ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. GMZ630-650-655-670-675-061630- /O.CAN.KMOB.SC.Y.0042.000000T0000Z-081006T2100Z/ MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1024 AM CDT MON OCT 6 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 15 TO 20 KNOTS...AND SEAS HAVE SUBSIDED TO AROUND 6 FEET WELL OFFSHORE. SMALL CRAFT SHOULD STILL EXERCISE CAUTION THROUGH TONIGHT GIVEN THE BREEZY EAST TO SOUTHEAST WINDS ACROSS THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 5, 3:26 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Oct 5, 3:26 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 326 AM CDT SUN OCT 5 2008 .SHORT TERM (TODAY AND TONIGHT)...SURFACE HIGH PRESSURE OVER THE EASTERN GREAT LAKES...RIDGED SOUTHWESTWARD ACROSS FORECAST AREA WILL MAKE FOR ANOTHER WARM AND RAINFREE DAY. PRECIPITABLE WATER VALUES REMAIN UNDER AN INCH OVER THE FORECAST AREA. HIGH TEMPERATURES SATURDAY WERE WITHIN A DEGREE OR TWO OF GUIDANCE AND WILL LIKELY BE THE SAME AGAIN TODAY...GENERALLY MID 80S FOR HIGHS UNDER SUNNY AFTERNOON SKIES. /11 .LONG TERM (MONDAY THROUGH SATURDAY)...UPPER LEVEL TROF OVER THE SOUTHERN PLAINS ON MONDAY MOVES SLOWLY EASTWARD THROUGH MID WEEK. AHEAD OF THIS SYSTEM...GULF MOISTURE OPENS UP WITH PRECIPITABLE WATERS INCREASING TO 1.5 INCHES TUESDAY AND WEDNESDAY. THE EASTWARD PROGRESSION OF THE UPPER TROF BRINGS A WEAK COLD FRONT OR SURFACE TROF THROUGH THE AREA MID WEEK. CONSIDERING THE APPROACH OF THESES FEATURES...ENOUGH DEEP LAYER LIFT OPERATES ON AN INCREASED DEEP LAYER MOISTURE PROFILE TO BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION TUESDAY THROUGH EARLY WEDNESDAY. NOT ANTICIPATING ANY PROBLEMS WITH REGARD TO SEVERE WEATHER WITH THIS MID WEEK SYSTEM. THE LATEST RUNS OF THE ECMWF...GFS AND CANADIAN SHOW AN EASTWARD PROGRESSION OF THE UPPER LEVEL HEIGHT FIELD INTO THE SOUTHEAST ON THURSDAY. THIS MEANS THE BEST LIFT WILL BE LIFTING OUT OF THE AREA AND HAVE REMOVED THE CHANCES OF PRECIPITATION THEN. ALTHOUGH...THE NEXT UPPER LEVEL TROF DIGS INTO THE PLAINS NEXT WEEKEND...HAVE HELD OFF ON INTRODUCING NEXT RAIN CHANCE UNTIL JUST BEYOND THIS FORECAST CYCLE AS THE BEST MOISTURE AND LIFT WITH THIS NEXT SYSTEM LOOKS TO REMAIN WEST OF THE AREA ON SATURDAY. AS FOR TEMPERATURES...THE NEW MOS NUMBERS LOOKED TO BE A FEW DEGREES TO WARM ACROSS THE BOARD FOR THURSDAY. HAVE DECIDED TO TRIM THESE BACK...EDGING CLOSER TO THE ENSEMBLE MEAN FOR THURSDAYS HIGHS. NIGHTTIME TEMPERATURES RANGE FROM UPPER 50S/LOWER 60S INTERIOR TO MID/UPPER 60S BEACHES. HIGHS LOWER/MID 80S. /10 && .AVIATION (FOR 12Z ISSUANCE)...EXPECT TO CONTINUE VISUAL FLIGHT RULES (VFR) FOR THE NEXT 24 HOURS...EXCEPT FOR SOME MARGINAL VFR CONDITIONS AROUND SUNRISE DUE TO LIGHT FOG. WILL BE SOME CLOUDS AROUND LATER TODAY...BUT SHOULD BE SCATTERED AND ABOVE 4000 FEET OR SO. EASTERLY WINDS...SLIGHTLY STRONGER NEAR THE COAST...10 TO 15 MPH WILL DEVELOP LATER THIS MORNING AND CONTINUE UNTIL SUNSET. /11 && .MARINE...OVER THE MARINE AREA...ESPECIALLY BEYOND 15 MILES OR SO OFFSHORE...IS IN A TIGHTER PRESSURE GRADIENT BETWEEN THE RIDGE AND A TROUGH FROM THE YUCATAN ACROSS SOUTH FLORIDA. EASTERLY WINDS IN THE SOUTHERN SECTIONS OF THE MARINE FORECAST AREA HAVE BEEN 15 TO 20 KNOTS AND WILL CONTINUE FOR A FEW DAYS. AS A RESULT THE WAVE HEIGHTS WERE 4 TO 6 FEET. THESE CONDITIONS ARE JUST BELOW SMALL CRAFT ADVISORY LEVELS. FORECAST WILL CALL FOR EXERCISE CAUTION. ADVISORIES WILL BE REQUIRED IF WAVES OR WINDS INCREASE. WINDS WILL DIMINISH A BIT AS FLORIDA TROUGH WEAKENS THE FIRST OF THE WEEK BUT ANOTHER WEAK TROUGH WILL APPROACH FROM THE WEST BY MID WEEK WITH EASTERLY WINDS INCREASING TUESDAY NIGHT AND BECOMING SOUTH AS THE TROUGH AND ASSOCIATED FRONT STALLS OVER THE AREA. SYSTEM GETS A PUSH TO THE EAST ON THURSDAY WITH WINDS BECOMING NORTH AND NORTHWEST. /11 && .FIRE WEATHER...NO HEADLINES. LOWEST DAYTIME HUMIDITY FIELDS WILL SHOW A MODERATING TREND OVER THE NEXT TWO DAYS. LOWEST NUMBERS NORTH OF THE COAST TODAY WITH GRIDDED HUMIDITIES RANGING FROM 35 TO 40%. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 85 63 84 66 / 00 05 10 20 PENSACOLA 85 65 84 67 / 00 05 05 10 DESTIN 84 67 84 69 / 00 05 05 10 EVERGREEN 85 54 87 57 / 00 00 05 10 WAYNESBORO 85 55 86 61 / 00 00 10 20 CAMDEN 85 56 88 59 / 00 00 05 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Oct 5, 6:00 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SUN OCT 5 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT SUN OCT 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...SOUTHEAST MISSISSIPPI...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. MODERATE EASTERLY WINDS OVER THE GULF WATERS OF 15 TO 20 KNOTS WILL PERSIST THROUGH TONIGHT. THESE WINDS HAVE BUILT OFFSHORE WAVE HEIGHTS OF 4 TO 6 FEET. SMALL CRAFT GOING OFFSHORE SHOULD EXERCISE CAUTION. THE RISK OF RIP CURRENTS WILL BE MODERATE ON AREA BEACHES TODAY DUE TO THE INCREASED OFFSHORE WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE EASTERLY WINDS OF 15 TO 20 KNOTS AND ASSOCIATED WAVE HEIGHTS OF 4 TO 6 FEET ON MONDAY MORNING WILL DIMINISH DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Small Craft Advisories in Alabama, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.